Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Suggest medication for common cold

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2309 Questions
My wife just got common cold yesterday, it appears. Please suggest a good medicine that can fix it soon.
Posted Sun, 16 Feb 2014 in Ear, Nose and Throat Problems
Answered by Dr. Prasad 1 hour later
Brief Answer: Be patient.... Detailed Answer: Dear XXXXXXX Common cold that is caused by common viruses has no specific treatment. It runs its course and resolves spontaneously. We prescribe medicines only to control symptoms; accordingly I would start her on antihistamines such as cetrizine 10mg at night for 2-3 days. Paracetamol can be added if she is running fever or suffering from body pains. In addition, encourage her to drink plenty of warm fluids. Avoid cold and refrigerated food. Avoid strenuous physical activities. Green vegetables and common fruits including oranges will help her recover fast. If at any point of time, she feels very uncomfortable or if she develops high grade fever not responding to paracetamol, visit a doctor. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor